Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 35, NWS Goodland, KS

May 23, 2008Gove County, Graham County, Sheridan County, Kansas

NWS Goodland, KS issued this tornado warning at May 23, 2008, 4:07 PM CDT for Gove County, Graham County, Sheridan County, Kansas. It was in force for 53 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2008, 4:07 PM CDT (21:07 UTC)
Expired
May 23, 2008, 5:00 PM CDT
In force
53 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

Counties Gove County, KS, Graham County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:30 PM CDTHAIL 32 Ese Park, KSRELAYED FROM NSSL.
May 23, 4:31 PM CDTTORNADO2 Sw Quinter, KSREPORTED BY EMERGENCY MANAGER
May 23, 4:35 PM CDTHAIL 1.251 W Park, KS
May 23, 4:35 PM CDTHAIL 1.75Park, KS
May 23, 4:38 PM CDTTORNADO2 Nw Quinter, KSRELAYED FROM KAKE-TV
May 23, 4:45 PM CDTTORNADO2 Nw Quinter, KSREPORT RELAYED FROM SPOTTER NETWORK.
May 23, 4:47 PM CDTHAIL 2.751 Ssw Park, KSREPORT RELAYED FROM SPOTTER NETWORK.
May 23, 4:54 PM CDTHAIL 2.758 N Quinter, KS
May 23, 5:00 PM CDTHAIL 325 W Wakeeney, KSRELAYED FROM DDC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 2:15 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGLD 232107
TORGLD
KSC063-065-179-232200-
/O.NEW.KGLD.TO.W.0035.080523T2107Z-080523T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
407 PM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
  SOUTHERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
  EASTERN GOVE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO 10 MILES SOUTHEAST OF GOVE...MOVING NORTH AT 32 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES EAST OF GOVE AROUND 415 PM CDT...
  PARK...6 MILES WEST OF QUINTER AND 7 MILES EAST OF GRAINFIELD
  AROUND 435 PM CDT...
  TASCO...9 MILES SOUTHWEST OF STUDLEY AND 9 MILES SOUTHEAST OF HOXIE
  AROUND 500 PM CDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 111.

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...FIND A CULVERT...DITCH...OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.

LAT...LON 3945 9995 3911 10002 3911 10012 3911 10013
      3879 10013 3878 10014 3875 10060 3938 10057
TIME...MOT...LOC 2107Z 188DEG 28KT 3888 10037

$$

MCGUIRE
3 follow-up statements
000 
WWUS53 KGLD 232111
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
310 PM MDT FRI MAY 23 2008

KSC063-065-179-232200-
/O.CON.KGLD.TO.W.0035.000000T0000Z-080523T2200Z/
SHERIDAN KS-GRAHAM KS-GOVE KS-
410 PM CDT FRI MAY 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EASTERN
GOVE...WESTERN GRAHAM AND SOUTHERN SHERIDAN COUNTIES...

AT 408 PM CDT...A TORNADO WAS OCCURRING.  THE TORNADO WAS LOCATED 8
MILES SOUTHEAST OF GOVE...MOVING NORTH AT 32 MPH.

THE TORNADO WILL BE NEAR...
  GOVE AROUND 415 PM CDT...
  QUINTER AROUND 430 PM CDT...
  PARK AND GRAINFIELD AROUND 435 PM CDT...
  SAINT PETER AROUND 450 PM CDT...
  TASCO...STUDLEY AND HOXIE AROUND 500 PM CDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 90 AND 100.

IN ADDITION TO THE TORNADO...THIS COMPLEX OF STORMS IS CAPABLE OF 
PRODUCING HAIL UP TO THE SIZE OF BASEBALLS AND DESTRUCTIVE STRAIGHT 
LINE WINDS. AT 407 PM CDT...LAW ENFORCEMENT REPORTED BASEBALL SIZE 
HAIL SOUTH OF QUINTER.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING 
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST 
NEBRASKA.

LAT...LON 3945 9995 3911 10002 3911 10012 3911 10013
      3879 10013 3878 10014 3875 10060 3938 10057
TIME...MOT...LOC 2110Z 188DEG 28KT 3890 10037

$$

MCGUIRE
000 
WWUS53 KGLD 232130
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
330 PM MDT FRI MAY 23 2008

KSC063-065-179-232200-
/O.CON.KGLD.TO.W.0035.000000T0000Z-080523T2200Z/
SHERIDAN KS-GRAHAM KS-GOVE KS-
430 PM CDT FRI MAY 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN GOVE...WESTERN GRAHAM AND SOUTHERN SHERIDAN COUNTIES...

AT 426 PM CDT...A TORNADO WAS OCCURRING.  THE TORNADO WAS LOCATED
NEAR QUINTER...MOVING NORTH AT 32 MPH.

THE TORNADO WILL BE NEAR...
  PARK AROUND 435 PM CDT...
  TASCO AND STUDLEY AROUND 500 PM CDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 95 AND 105.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.

LAT...LON 3899 10020 3901 10046 3938 10057 3943 10016
      3942 10013 3944 10007 3944 10004 3945 9997
      3944 9997
TIME...MOT...LOC 2130Z 188DEG 28KT 3908 10028

$$

MCGUIRE
000 
WWUS53 KGLD 232147
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
347 PM MDT FRI MAY 23 2008

KSC063-065-179-232200-
/O.CON.KGLD.TO.W.0035.000000T0000Z-080523T2200Z/
SHERIDAN KS-GRAHAM KS-GOVE KS-
447 PM CDT FRI MAY 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EXTREME
NORTHEASTERN GOVE...WESTERN GRAHAM AND SOUTHEASTERN SHERIDAN
COUNTIES...

AT 445 PM CDT...A TORNADO WAS OCCURRING.  THIS TORNADO WAS LOCATED 14
MILES SOUTH OF STUDLEY...MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  STUDLEY AROUND 500 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.

LAT...LON 3912 10014 3913 10041 3938 10047 3940 10042
      3943 10016 3942 10013 3944 10007 3945 9997
TIME...MOT...LOC 2147Z 205DEG 21KT 3916 10021

$$

MCGUIRE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 23, 2:52 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 23, 2:52 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
152 PM MDT FRI MAY 23 2008

.SYNOPSIS...
1248 PM MDT FRI MAY 23 2008

VERY ACTIVE WEATHER PATTERN CONTINUES OVER THE CENTRAL HIGH PLAINS
TODAY. WATER VAPOR IMAGERY SHOWING IMPRESSIVE CLOSED MID/UPPER
LOW OVER THE GREAT BASIN. SHORTWAVE TROUGH WHICH KICKED OFF SEVERE
THUNDERSTORMS OVER OUR AREA YESTERDAY IS NOW MOVING INTO THE
DAKOTAS. ANOTHER POTENT SHORTWAVE TROUGH NOW ROUNDING THE BASE OF
THE LONGWAVE TROUGH BRINGING POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER OUTBREAK AGAIN THIS AFTERNOON AND EVENING.

FOLTZ
&&

.DISCUSSION...
1248 PM MDT FRI MAY 23 2008

PRIMARY FOCUS FOR THIS FORECAST PACKAGE WILL BE LINGERING SEVERE
WEATHER THREAT OVER THE CWA DURING THE OVERNIGHT HOURS TONIGHT AND
CONTINUED PRECIP CHANCES THROUGH THE END OF THE PERIOD.

STRONG TO SEVERE DEEP MOIST CONVECTION WILL BE ONGOING AT THE
START OF FORECAST PERIOD AND WILL SLOWLY TRANSITION EASTWARD
DURING THE OVER NIGHT HOURS. COMBINATION OF 2 TO 3 INCH RAINFALL
AMOUNTS FROM LAST NIGHTS STORMS AND TODAYS SOUTH TO NORTH STORM
MOTION CONDUCIVE TO TRAINING CELLS...WILL LIKELY RESULT IN HYDRO
CONCERNS OVER THE EASTERN TWO-THIRDS OF THE CWA. HAVE ISSUED A
FLASH FLOOD WATCH ALONG AND EAST OF A LINE FROM STRATTON NEBRASKA
TO RUSSEL SPRINGS KANSAS. WILL SEE POTENTIAL FOR ADDITIONAL
CONVECTION SATURDAY AFTERNOON/EVENING ALONG AND EAST OF THE
COLORADO/KANSAS BORDER HOWEVER BEST COMBINATION OF SHEAR AND
INSTABILITY WILL BE WELL EAST OF THE CWA. ACTIVE WEATHER PATTER
WILL CONTINUE ON SUNDAY AND MONDAY AS ANOTHER IN THE LONG SERIES
OF SHORTWAVE TROUGHS EJECTS OUT OF THE BASE OF THE LONGWAVE
TROUGH. BEST THREAT FOR SEVERE WEATHER WILL BE MONDAY AFTERNOON
AND EVENING. TIMING AND MODE OF SEVERE WEATHER TOUGH TO PIN DOWN
AT THIS POINT BUT WILL BECOME CLEARER AS MONDAY DRAWS CLOSER.

BY TUESDAY..ECMWF SHOWS THE MID/UPPER LOW RETROGRADING OFF THE
COAST OF CALIFORNIA WHICH SHOULD ALLOW WEAK RIDGING TO SET UP.
RIDGE AXIS SHIFTS EASTWARD INTO THE MIDDLE MISSISSIPPI VALLEY BY
WEDNESDAY AFTERNOON WITH A SHORTWAVE TROUGH MOVING IN THURSDAY
MORNING BRINGING ANOTHER SHOT AT CONVECTION BACK TO THE AREA.

ESSENTIALLY FOLLOWED HPC GUIDANCE FOR TEMPS IN THE EXTENDED GIVING
ONGOING CONVECTION OVER THE CWA.

FOLTZ
&&

.AVIATION...
1113 AM MDT FRI MAY 23 2008

LINE OF THUNDERSTORMS OVER NORTHWESTERN KS AND SOUTHWESTERN NE
SHOULD BE OUT OF THE REGION...INCLUDING KMCK...BY 20Z.
HOWEVER...EXPECTING FURTHER THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. EXACT TIMING OF THUNDERSTORMS IS THE BIG VARIABLE RIGHT
NOW...BUT UNDER ANY THUNDERSTORMS THAT DEVELOP EXPECT IFR
CONDITIONS...BASED ON OBS UNDER THUNDERSTORMS THIS MORNING.

SFJ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR KSZ001-
     002-013-014-027-028-041-042.

     FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KSZ002>004-
     014>016-028-029.

NE...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR NEZ079-
     080.

     FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NEZ080-081.

CO...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ090>092.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ253-254.

&&

WFO GOODLAND
Hazardous weather outlook, May 23, 12:47 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1147 AM MDT FRI MAY 23 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1147 AM MDT FRI MAY 23 2008 /1247 PM CDT FRI MAY 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT EAST OF A LINE FROM JOES COLORADO TO LEOTI KANSAS. ABUNDANT
MOISTURE TRANSPORTED ON SOUTHEAST WIND WILL COMBINE WITH
INSTABILITY TO PRODUCE THUNDERSTORMS THIS AFTERNOON ACROSS THE
TRI-STATE AREA. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS LATE
THIS AFTERNOON AND TONIGHT AS A DISTURBANCE ALOFT FURTHER
INTENSIFIES STORMS. THERE IS PLENTY OF SHEAR SO THAT SUPERCELL
THUNDERSTORMS ARE LIKELY WITH LARGE HAIL AND TORNADOES. IN
ADDITION...NUMEROUS THUNDERSTORMS MOVING RAPIDLY NORTH OVER THE
SAME PATH WILL INCREASE THE POTENTIAL FOR FLASH FLOODING
ESPECIALLY OVER EASTERN PORTIONS OF THE AREA WHERE SIGNIFICANT
RAINFALL OCCURRED LAST NIGHT.

IN ADDITION...STRONG SOUTHERLY WINDS WILL BE OBSERVED ACROSS A
PORTION OF THE THE REGION TODAY. SOUTH WINDS OF 30 TO 35 MPH WITH
GUSTS AROUND 45 MPH ARE POSSIBLE.

EXTREME FIRE DANGER ALSO EXISTS THIS AFTERNOON OVER KIT CARSON AND
CHEYENNE COUNTIES IN COLORADO. LOW RELATIVE HUMIDITIES COMBINED WITH
STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS EXISTS AGAIN ON SATURDAY AND SATURDAY
NIGHT. THERE WILL BE A BRIEF RELIEF FROM THUNDERSTORM ACTIVITY ON
SUNDAY BEFORE THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY DURING THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

FS

In the hours before

Local storm report, May 23, 2:40 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
140 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             5 NW INDIANOLA          40.29N 100.49W
05/23/2008  E0.88 INCH       RED WILLOW         NE   PUBLIC

&&

SJOHNSON
Local storm report, May 23, 3:03 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
203 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLOOD            1 SW MCCOOK             40.19N 100.63W
05/23/2008                   RED WILLOW         NE   TRAINED SPOTTER

            3.75 INCHES OF RAIN SINCE YESTERDAY MORNING. STREET
            FLOODING REPORTED ON HIGHWAY 6 SOUTHWEST OF MCCOOK.

&&

SJOHNSON
Local storm report, May 23, 3:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
229 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             3 N HERNDON             39.95N 100.79W
05/23/2008  E0.75 INCH       RAWLINS            KS   PUBLIC

&&

SJOHNSON
Local storm report, May 23, 3:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
248 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             5 W MCCOOK              40.20N 100.71W
05/23/2008  E1.00 INCH       RED WILLOW         NE   PUBLIC

&&

SJOHNSON
Local storm report, May 23, 3:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             12 S PARK               38.94N 100.36W
05/23/2008  E1.75 INCH       GOVE               KS   TRAINED SPOTTER

0244 PM     HAIL             10 S QUINTER            38.92N 100.23W
05/23/2008  E1.75 INCH       GOVE               KS   TRAINED SPOTTER

&&

SJOHNSON
Local storm report, May 23, 4:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          11 ESE GOVE             38.90N 100.30W
05/23/2008                   GOVE               KS   STORM CHASER

            REPORT RELAYED FROM SPOTTER NETWORK

&&

FOLTZ

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:09 PM CDTHigh Wind WarningGLDGreeley, Logan, Sherman, Wallace, Wichita4 hr
May 22, 7:14 PM CDTTornado WarningGLDDecatur48 min
May 22, 7:16 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas59 min
May 22, 7:20 PM CDTTornado WarningGLDGraham, Norton, Sheridan44 min
May 22, 7:42 PM CDTAreal Flood WarningGLDDecatur, Gove, Graham, Norton, Sheridan6 hr
May 22, 7:56 PM CDTTornado WarningGLDNorton49 min
May 22, 8:18 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Norton, Sheridan57 min
May 22, 8:43 PM CDTSevere Thunderstorm WarningGLDNorton20 min
May 22, 8:59 PM CDTTornado WarningGLDGraham38 min
May 22, 9:47 PM CDTSevere Thunderstorm WarningGLDGraham58 min
May 22, 10:13 PM CDTSevere Thunderstorm WarningGLDGraham, Norton47 min
May 22, 11:01 PM CDTSevere Thunderstorm WarningGLDGraham41 min
May 23, 4:31 AM CDTWind AdvisoryGLDCheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more16 hr
May 23, 4:41 AM CDTRed Flag WarningGLDGreeley, Wallace, Wichita16 hr
May 23, 4:51 AM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace39 min
May 23, 8:07 AM CDTSevere Thunderstorm WarningGLDDecatur53 min
May 23, 9:39 AM CDTSevere Thunderstorm WarningGLDRawlins21 min
May 23, 11:47 AM CDTFlash Flood WatchGLDDecatur, Gove, Graham, Logan, Norton, Rawlins and 2 more17 hr
May 23, 1:19 PM CDTAreal Flood WarningGLDRawlins18 hr
May 23, 1:54 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas66 min
May 23, 2:53 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins67 min
May 23, 2:58 PM CDTAreal Flood WarningGLDDecatur18 hr
May 23, 3:02 PM CDTSevere Thunderstorm WarningGLDGove58 min
May 23, 3:11 PM CDTTornado WarningGLDGove64 min
May 23, 3:37 PM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Sheridan38 min
May 23, 4:08 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas67 min
May 23, 4:33 PM CDTSevere Thunderstorm WarningGLDGove, Sheridan, Thomas42 min
May 23, 4:44 PM CDTFlash Flood WarningGLDGove, Sheridan6 hr
May 23, 4:52 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas, Wichita38 min
May 23, 4:52 PM CDTTornado WarningGLDDecatur, Graham, Norton, Sheridan53 min
May 23, 5:15 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas60 min
May 23, 5:15 PM CDTTornado WarningGLDGove60 min
May 23, 5:19 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Thomas26 min
May 23, 5:26 PM CDTTornado WarningGLDThomas10 min
May 23, 5:42 PM CDTSevere Thunderstorm WarningGLDGove, Sheridan, Thomas24 min
May 23, 5:44 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan61 min
May 23, 5:49 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita26 min
May 23, 6:06 PM CDTSevere Thunderstorm WarningGLDRawlins39 min
May 23, 6:10 PM CDTTornado WarningGLDGove, Graham, Sheridan65 min
May 23, 6:17 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas42 min
May 23, 6:25 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton, Sheridan52 min
May 23, 6:31 PM CDTTornado WarningGLDDecatur, Graham, Sheridan44 min
May 23, 6:32 PM CDTSevere Thunderstorm WarningGLDRawlins21 min
May 23, 6:36 PM CDTTornado WarningGLDWallace24 min
May 23, 6:41 PM CDTSevere Thunderstorm WarningGLDGove34 min
May 23, 6:58 PM CDTTornado WarningGLDGraham, Sheridan62 min

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.